Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

August 4, 2021Duval County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 4, 2021, 4:49 PM EDT for Duval County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2021, 4:49 PM EDT (20:49 UTC)
Expired
Aug 4, 2021, 5:30 PM EDT
In force
41 min
Issued by
NWS Jacksonville, FL

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 33 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
607 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

411 
WWUS82 KJAX 042049
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
449 PM EDT Wed Aug 4 2021
 
FLZ125-325-425-042130-
Western Duval FL-South Central Duval FL-Coastal Duval FL-
449 PM EDT Wed Aug 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DUVAL COUNTY UNTIL
530 PM EDT...

* At 449 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Mandarin. This storm was nearly
  stationary.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Mandarin, Cecil Field, Nas Jax, Maxville and Jacksonville Heights. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3014 8159 3015 8169 3019 8168 3019 8203
      3028 8204 3026 8157
TIME...MOT...LOC 2049Z 166DEG 3KT 3017 8162 

$$

NELSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:50 PM EDT, 59 minutes earlier.

Area forecast discussion, Aug 4, 3:50 PM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
350 PM EDT Wed Aug 4 2021

...HEAVY RAIN POSSIBLE ACROSS NORTHEAST FL AND PORTIONS OF SOUTHEAST
GA ON THURSDAY...

.NEAR TERM [Through Tonight]...

An west-to-east oriented frontal zone has slowed and settled
across north-central Florida this afternoon. On the northern side
of the frontal zone a stable, drier airmass is in place and will
limit convection generally north of the I-10 corridor through
tonight. Diurnal instability along and south of the frontal zone
will continue scattered to numerous showers and embedded
thunderstorm until 9-11 PM this evening. Expect activity to be
minimal or nil by midnight. There will be increasing chances for
nocturnal showers and storms as the frontal zone begins to lift
northward as a warm front during the early morning hours on
Thursday. Based on the latest satellite and radar trends,
convective activity has struggled thus far this afternoon. That
said, the threat of flooding rain has lessened, but isolated heavy
rainfall remains possible especially with more intense
convection. Based on the current trends, opted to cancel the Flood
Watch that covered inland portions of northeast Florida. There
will be an additional threat of gusty winds with localized heavy
rainfall through the evening

Fog potential tonight will be low again but patchy fog cannot be
ruled out again across portions of Suwannee River valley.
Temperatures tonight will be in the lower 70s tonight across
northeast Florida while slightly cooler lows across southeast
Georgia to near 70 possible touching the upper 60s.

.SHORT TERM [Thursday Through Friday Night]...

Aforementioned frontal zone will slowly lift northward into
southeast Georgia through the afternoon Thursday while becoming a
bit more diffuse in the process. A tandem setup of a weak surface
low pushing northward into the Florida panhandle to our west and
a surface ridge axis across southern Florida will enhance south-
southwesterly flow Thursday evening and through Friday. This
enhanced flow should accelerate what is left of the frontal boundary
north of the area by Friday afternoon. Southwesterly flow will
continue to favor a more progressive Gulf sea breeze and better
chances for thunderstorms across the Suwannee River valley.

Expect thunderstorm coverage to increase across northeast Florida
and into southern portions of southeast Georgia Thursday as the
warm front lifts northward. With modest diurnal instability and an
anomalously robust PWAT axis of 2.3-2.5 inches over the area, the
potential for heavy rainfall will be possible. Thanks to a
relatively quiet day in regards to rainfall across the area on
Wednesday, flood threat will be limited on Thursday but it cannot
be ruled out for localized low lying and urban areas.

Influence of upper trough and considerable cloudiness will keep
temperatures 4-7 degrees below normal on Thursday. Temps will
begin to trend hotter, toward the low 90s, across north-central
Florida by Friday. This will bring heat index readings back into
the triple digits.

.LONG TERM [Saturday Through Wednesday]...

An upstream shortwave aloft will drift into the Southeast this
weekend before Atlantic ridging retrogrades toward the First Coast
next week. Enhanced forcing from the shortwave will increase
thunderstorm coverage on Saturday, especially across southeast
Georgia. More typical, seabreeze-driven, thunderstorm activity is
expected next weak with ridging and weak flow in place.
Temperatures will trend hotter by early next week, with highs
reaching 2-4 degrees above normal (mid 90s) by Monday.

&&

.AVIATION...
[Through 18Z Thursday]

A frontal boundary along the I-10 corridor will remain stationary
today and then drift northward on Thursday. Numerous showers and
storms will continue across northeast Florida, impacting the
northeast Florida TAF sites through the afternoon and evening
hours. Showers and embedded storms will move in quickly again
late tonight and through the day on Thursday, impacting all of the
TAF sites. Winds will be northwest to northeast at most TAF sites
and less than 10 knots. Winds will be light and variable
overnight. South to southwesterly winds 5-10 knots south of the
frontal boundary are expected on Thursday.

&&

.MARINE...

There is a weak front that is slanted southwest to northeast
across the northeast FL coastal waters. Northerly winds will
persist north of this front with westerly/offshore wind to the
south. Winds are expected around 8-12 knots from either direction.
Numerous showers and embedded thunderstorms are expected across
northeast FL waters until around midnight. Front will lift
northward Thursday as high pressure over the Atlantic builds east
of the local waters. Southerly winds are expected Thursday
afternoon in response to lifting front and encroaching high
pressure. Southerly winds and daily thunderstorm chances will hold
through the weekend with building high pressure to the east.

Rip Currents: Low Risk continues in the offshore flow with surf
still in the 1-2 ft range through Thursday.

&&

.HYDROLOGY...

Minor Flooding already ongoing along the St Mary's and Santa Fe
River Basins are expected to rise further through the end of the
week. Additional rivers across northeast Florida will likely rise
toward or into Minor Flood by early next week due to daily rounds
of heavy rain through the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  70  85  71  85  71 /  20  60  50  80  20
SSI  75  85  76  88  77 /  30  70  40  70  30
JAX  73  85  73  89  74 /  50  80  40  70  20
SGJ  73  86  74  90  74 /  80  70  30  60  20
GNV  73  84  73  88  73 /  80  80  40  60  10
OCF  74  85  73  90  74 /  80  70  30  60  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 4, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
449 PM EDT Wed Aug 4 2021

FLZ125-325-425-042130-
Western Duval FL-South Central Duval FL-Coastal Duval FL-
449 PM EDT Wed Aug 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DUVAL COUNTY UNTIL
530 PM EDT...

* At 449 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Mandarin. This storm was nearly
  stationary.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Mandarin, Cecil Field, Nas Jax, Maxville and Jacksonville Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3014 8159 3015 8169 3019 8168 3019 8203
      3028 8204 3026 8157
TIME...MOT...LOC 2049Z 166DEG 3KT 3017 8162

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:06 PM EDTSpecial Weather StatementJAXMarion39 min
Aug 3, 8:53 PM EDTSpecial Weather StatementJAXLake52 min
Aug 4, 4:56 PM EDTSpecial Weather StatementJAXColumbia49 min
Aug 4, 5:40 PM EDTSpecial Weather StatementJAXDuval50 min
Aug 4, 6:00 PM EDTSpecial Weather StatementJAXSaint Johns45 min
Aug 4, 6:12 PM EDTSpecial Weather StatementJAXColumbia48 min
Aug 4, 6:33 PM EDTSpecial Weather StatementJAXDuval42 min
Aug 4, 6:46 PM EDTSpecial Weather StatementJAXSaint Johns29 min
Aug 4, 7:11 PM EDTSpecial Weather StatementJAXNassau49 min
Aug 4, 7:40 PM EDTSpecial Weather StatementJAXBradford50 min
Aug 3, 8:19 PM EDTSpecial Weather StatementJAXWare41 min
Aug 3, 9:16 PM EDTSpecial Weather StatementJAXCharlton44 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.